MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE SOLO SUCTION IRRIGATOR TIP; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE SOLO SUCTION IRRIGATOR TIP; LAVAGE, JET
Catalog Number 0067621
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject products have not been returned for evaluation.Photos of the foreign matter were provided for review.The photos confirm that there is foreign matter within the sealed packages.As the foreign matter was present in the package prior to sealing the lid to the tray, root cause is most likely due to manufacturing; however, without the samples to evaluate, the origin of the foreign matter cannot be determined.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This is the first reported complaint for the subject lot of (b)(4) units manufactured in june of 2019.An emdr will be submitted for each of the five devices.This report represents the fourth of the five devices.Samples not received to date.
 
Event or Problem Description
It was reported that before opening the sterilized package, dust was allegedly found in the sterilized package.The product reference number is supplied in a case of 10.As reported, 5 devices of the case of 10 were noted to have a "dust" inside the packaging.All of the packages were unopened.There was no damage noted to the product or shipping packages.There was no reported patient involvement.
 
Additional Manufacturer Narrative
The subject products have not been returned for evaluation.Photos of the foreign matter were provided for review.The photos confirm that there is foreign matter within the sealed packages.As the foreign matter was present in the package prior to sealing the lid to the tray, root cause is most likely due to manufacturing; however, without the samples to evaluate, the origin of the foreign matter cannot be determined.A review of the manufacturing records was performed and found that the lot was manufactured to specification.This is the first reported complaint for the subject lot of 140 units manufactured in june of 2019.An emdr will be submitted for each of the five devices.This report represents the fourth of the five devices.This is an addendum to the initial emdr to document the return and evaluation of the sample.The samples were returned sealed in the original packaging.Evaluation identified black/ brown foreign material in 1 of the 5 sealed showerhead tip product pouches.The foreign matter is of unknown origin.As the material was found to be in the sealed product pouch, root cause is determined to be related to manufacturing.Notification / awareness training was provided to the operators.A 24 month review of complaints identifies no other complaints of this nature have been reported to this product.This semdr represents the fourth of the five devices which is unconfirmed for the reported event.Four additional semdr have been submitted to document the sample evaluation results.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SIMPULSE SOLO SUCTION IRRIGATOR TIP
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9973082
Report Number1213643-2020-03648
Device Sequence Number2740292
Product Code FQH
UDI-Device Identifier00801741010279
UDI-Public(01)00801741010279
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K942886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Catalogue Number0067621
Device Lot NumberJUDSF589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1